Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Rash on legs!
Jan 23, 2003

Dr. Young: Hi. I have very dry skin and a rash on both my inner thighs. Will HIV meds make this condition go away? I am have just been handed a HIV positive result so have no idea about viral load or CD4 count yet. Any reply would be helpful. Thank you. William

Response from Dr. Young

Dear William- Rashes and dry skin are more common among persons with HIV infection. While it could be that treatment of the HIV with antiretroviral medications could improve your rash, it is probably prudent that the rash be evaluated on its own merit. The location of the rash suggests that it could be a yeast infection-- treatment of this (if this is the correct diagnosis) is very easy and usually results in a rapid improvment.

As for dry skin, here in Colorado, we (HIV+ and HIV-) are plagued with the condition, especially in the winter. I've long recommended using any cheap emolient-- turns out the petroleum jelly (*Vaseline) or even *Crisco works great.

Good luck, let us know how you do in the months to come.-BY



Previous
CHRONIC MONO
Next
NIGHT SWEATS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement